Delayed reactions to contrast media after interleukin-2 immunotherapy

Peter L. Choyke, Donald L. Miller, Michael T. Lotze, Jean M. Whiteis, Brian Ebbitt, Steven A. Rosenberg

Research output: Contribution to journalArticlepeer-review

Abstract

A prospective study was conducted by means of a questionnaire to determine the prevalence of delayed reactions to contrast media administered intravenously (iopamidol) and orally (diatrizoate sodium) in 170 patients who had received interleukin-2 (IL-2) and in 631 patients who did not. Another control group of 100 non-IL-2 patients received only oral contrast medium. Delayed reactions (eg, fever, rash, flulike symptoms, joint pain, flushing, pruritis, and dizziness) were reported in 3.9% (25 of 631) of non-IL-2 patients and in 11.8% (20 of 170) of IL-2 patients. Reactions were mild in the non-IL-2 patients but were more severe in the IL-2 patients. Two IL-2 patients required hospitalization. Only rash, flulike symptoms, and pruritis were statistically more common in IL-2 patients than in non-IL-2 patients. The prevalence of delayed reactions to nonionic contrast medium is higher in patients who have received IL-2 than in the general population. Most delayed reactions do not require therapy, but, when necessary, therapy is usually limited to relief of symptoms.

Original languageEnglish (US)
Pages (from-to)111-114
Number of pages4
JournalRADIOLOGY
Volume183
Issue number1
DOIs
StatePublished - Apr 1992

Keywords

  • Computed tomography (CT), contrast media
  • Contrast media, toxicity, 9.*.448
  • Diatrizoate
  • Iopamidol
  • Lymphokines

ASJC Scopus subject areas

  • Radiology Nuclear Medicine and imaging

Fingerprint

Dive into the research topics of 'Delayed reactions to contrast media after interleukin-2 immunotherapy'. Together they form a unique fingerprint.

Cite this